MAUDE Adverse Event Report: STRYKER GMBH GLENOSPHERE - 32MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED

STRYKER GMBH GLENOSPHERE - 32MM DIA X 2MM THK CONCENTRIC; PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Model Number 5573-C-3202
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code Injury (2348)
Date of Event 02/24/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available, it will be provided in a supplemental report.Device remains implanted.
 
Event or Problem Description
As reported: "we did a shoulder replacement and after surgery he got post op xrays noticed the glenosphere wasn¿t seated correctly.Went back the next day and removed the glenosphere and reattached it correctly." additionally reported: "patient stay was prolonged.Stayed overnight had revision the next day and recovery delayed 24 hours.".
 
Additional Manufacturer Narrative
The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence was provided.Based on investigation, the root cause was attributed to be user related.The failure was likely caused by not properly checking that the glenosphere is seated correctly on the base plate, as per indication in the operative technique guide.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
GLENOSPHERE - 32MM DIA X 2MM THK CONCENTRIC
Common Device Name
PROSTHESIS, SHOULDER, SEMI-CONSTRAINED, METAL/POLYMER CEMENTED
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key9845749
Report Number0008031020-2020-00733
Device Sequence Number14174634
Product Code KWS
UDI-Device Identifier07613327098877
UDI-Public07613327098877
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K130895
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2024
Device Model Number5573-C-3202
Device Catalogue Number5573-C-3202
Device Lot Number5Y1R46
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/24/2020
Supplement Date Received by Manufacturer04/30/2020
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age82 YR